I've had this white band that appears only on my index and middle fingers for a few months now (see pic). Also, the lunula on all my fingernails is becoming misshaped and smaller and smaller and it's completely gone on a few fingernails. Should I see a doctor?
I have the same nails. My medical conditions are listed as possible reasons for disappearing lunula moons - hypothyroidism and vitamin B12 deficiency. I have corrected my B12 but my hypothyroid issues continue...the drama~! lol Not sure about the white section is due to but could be related to thyroid. Do you have any symptoms?
Hypothyroidism is the conclusion I came to after literally a couple of months of trying to diagnose myself (I really don't like going to the doctor). I went as far as to order self test urinalysis kits for kidney/liver damage and diabetes. I almost surely ruled out a B12 deficiency early on when I starting peeing bright neon urine which is a sign of excess vitamin B.
So, I ordered 3 supplements a couple weeks ago to deal with the hypothyroidism. Iodine (kelp), selenium, and acetylcysteine. They have already made a big and obvious difference in my mood and well being, more than any other supplement I've taken so far, and I feel more "normal" than I have in a long time. But... my nails still have these weird white patterns.
Just fyi, I take about 200mcg iodine together with 100mg of selenium and 1000mg of acetylcysteine once daily. Messing around with hormones is powerful stuff, though, I really should get officially tested for a hypothyroidism.
I'm so over doctors myself. Seen way too many and was undiagnosed and misdiagnosed. Thankfully we have the net eh? :)
The bright yellow urine is from excess riboflavin (B2). If you have vitamin B12 deficiency, it is usually due to some condition causing malabsorption. In the case of hypothyroidism, the reason is low stomach acid.
An interesting video to check out on youtube: Four Ways To Diagnose Hypothyroidism - Dr. Hotze's - Health & Wellness Solutions.
Thanks Red_Star, I will look back into the B12 deficiency. I had been looking into low stomach acid recently because I noticed it was taking longer than usual for stuff to digest which left me feeling full for longer than usual and also I haven't gotten acid reflux in what seems like years when I used to get it pretty regularly. Never thought I'd want my acid reflux back, lol!
The hypothyroidism video definitely makes me think I made the right diagnosis because I had a significant increase in about half the symptoms and signs over the past half year or so.
Success! After work on the 7th I bought a sub-lingual B12 tablet with b12, b6, biotin, folic acid. I took 1000mg sublingually twice a day everyday since (along with the hypothyroid supplements) and today is the 1st day since JULY that I don't have a trace of those pesky white bands anymore! My nail beds on the whole still look a little pale but the difference is just obvious. Maybe my lunulas will come back eventually too.
There is a stomach condition called "intrinsic factor" that I'm thinking might be the cause because I've been taking a multivitamin daily for years so clearly my stomach isn't absorbing it all properly.
Interesting! I stopped my sublingual B12 spray for a couple of weeks to clear up my skin issues (too much B12 affects my skin) but B12 deficiency symptoms are showing up again. I have autoimmune pernicious anaemia (antibodies to intrinsic factor and parietal cells). B12 awareness lists various reasons for B12 deficiency...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.